Taylor polynomial solutions of linear differential equations

Kesan C.

APPLIED MATHEMATICS AND COMPUTATION, vol.142, no.1, pp.155-165, 2003 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 142 Issue: 1
  • Publication Date: 2003
  • Doi Number: 10.1016/s0096-3003(02)00290-4
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.155-165
  • Keywords: Taylor polynomial solutions, second-order linear differential equations, Taylor-matrix method
  • Dokuz Eylül University Affiliated: Yes


A matrix method, which is called Taylor-matrix method, for the approximate solution of linear differential equations with specified associated conditions in terms of Taylor polynomials about any point. The method is based on, first, taking truncated Taylor series of the functions in equation and then substituting their matrix forms into the given equation. Thereby the equation reduces to a matrix equation, which corresponds to a system of linear algebraic equations with unknown Taylor coefficients. To illustrate the method, it is applied to certain linear differential equations and the generalized Hermite, Laguerre, Legendre and Chebyshev equations given by Costa and Levine [Int. J. Math. Edu. Sci. Technol. 20 (1989) 1]. (C) 2002 Published by Elsevier Science Inc.